Lightning, Baker
- When
- September 4, 4:30 PM EST
- Where
- Baker County, Sanderson
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 30.331, -82.285 (the zone’s center; the record gives no point)
Lightning strikes caused two fires. Report from the Division of Forestry.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lightning strikes caused two fires. Report from the Division of Forestry.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 4, 1:59 PM EST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 259 PM EDT MON SEP 4 2006 .SHORT TERM...SURFACE FEATURES INCLUDE A WEAK SURFACE RIDGE OVER THE WESTERN ATLANTIC...WITH A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE GEORGIA COASTAL WATERS TO AN AREA OF LOW PRESSURE OVER ALABAMA. A ELONGATED SURFACE TROUGH PRECEDES THIS FRONTAL BOUNDARY AND EXTENDS FROM BIG BEND REGION OF NORTH FLORIDA ACROSS THE NORTHERN GULF. MID-UPPER LEVELS OF THE ATMOSPHERE ARE REPRESENTED BY A AMPLIFIED FLOW REGIME...WITH BELT OF SUBTROPICAL HIGHS OVER THE WESTERN ATLANTIC AS WELL AS THE SOUTHERN PLAINS CURVING OVER THE INTER-MOUNTAIN WEST...WITH A DIGGING TROUGH OVER THE MIDDLE MISSISSIPPI VALLEY REGION TOWARDS THE NORTHEAST. A CUT-OFF LOW IS CURRENTLY POSITIONED OVER IOWA...WHILE ANOTHER MID-UPPER LOW PRESSURE AREA IS OVER THE EAST-CENTRAL GULF OF MEXICO. THE PLACEMENT OF THESE MID-UPPER LEVEL FEATURES IS PRESENTING INCREASED MOISTURE OVER MUCH OF JAX CWA...AS EVIDENCED BY SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT PER DOPPLER RADARS. THE FLOW REGIME OVER THE LOWER 48 STATES WILL BECOME INCREASINGLY AMPLIFIED THROUGH THE SHORT-TERM AS SERIES OF IMPULSES AND AFOREMENTIONED CUT-OFF LOW PHASE...ALLOWING FOR MEAN TROUGH TO DIG OVER THE EASTERN UNITED STATES. THIS WILL IN ESSENCE ALLOW THE SUBTROPICAL RIDGE OVER THE SOUTHERN PLAINS TO RETROGRADE AND STRENGTHEN. IN ADDITION...AFOREMENTIONED SURFACE FRONT AND TROUGH OVER THE SOUTHEAST UNITED STATES AND GULF OF MEXICO WILL PHASE AND MIGRATE EAST THROUGH THE SHORT-TERM IN RESPONSE TO DIGGING TROUGH. FOR JAX CWA...GREATEST RAIN COVERAGE THROUGH THURSDAY IS EXPECTED ACROSS THE EASTERN ZONES (ESPECIALLY THE SOUTHEAST ZONES) AS MEAN LAYER TROUGH APPROACHES FROM THE NORTHWEST...WITH MAIN LAYER WESTERLY FLOW ESTABLISHING AHEAD OF THIS FEATURE OVER THE LOCAL AREA. MODELS ARE SUGGESTING ENOUGH OFFSHORE (WESTERLY) COMPONENT TO DECREASE ATMOSPHERIC MOISTURE ACROSS INTERIOR SOUTHEAST GEORGIA AS WELL AS THE NORTHERN PORTIONS OF THE SUWANNEE VALLEY REGION. THERE APPEARS ENOUGH UPPER LEVEL SUPPORT TO PUSH WEAK COLD FRONT ACROSS THE LOCAL AREA TUESDAY NIGHT...BUT GIVEN NIGHT-TIME PROGRESSION... PRECIP ACTIVITY SHOULD BE LIMITED. THIS FRONT WILL LIKELY BEC0ME DIFFUSE UPON REACHING NORTH-CENTRAL FLORIDA ON WEDNESDAY. .LONG TERM...DEEP LAYER WESTERLY FLOW WILL CONTINUE WITH UPPER TROUGH LOSING ITS PRESENCE OVER THE SOUTHEAST REGION...WHILE SUBTROPICAL RIDGE SLOWLY BUILDS NORTH OVER THE FLORIDA PENINSULA. WILL INCLUDE CHANCE POPS ACROSS THE BOARD FOR MAINLY AFTERNOON AND EVENING ACTIVITY...WITH OVERALL GREATEST ACTIVITY ACROSS THE SOUTHERN-MOST ZONES OF JAX CWA WHERE MOISTURE AVAILABILITY WILL BE GREATEST. && .MARINE...RELATIVELY LIGHT SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS AS A SURFACE TROUGH REMAINS QUASI STATIONARY NORTH OF THE WATERS. THE TROUGH WILL EVENTUALLY SLIDE SOUTH LATE WEDNESDAY FURTHER DIMINISHING THE GRADIENT. FLOW WILL BECOME ONSHORE BUT REMAIN LIGHT BY LATE IN THE WEEK AS HIGH PRESSURE BUILDS OVER THE MID ATLANTIC STATES. && .AVIATION...VFR CONDITIONS TO BE DOMINATE FOR REMAINDER OF THE DAY AND OVERNIGHT. EXPECT SCATTERED MVFR CONDITIONS THROUGH EARLY EVENING WITH SCATTERED TSRA. ONLY LIGHT FOG EXPECTED OVERNIGHT WITH VFR CONDITIONS PREDOMINANT. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 90 69 89 / 40 30 30 30 SSI 76 87 74 88 / 20 40 40 40 JAX 73 89 72 90 / 20 50 40 40 SGJ 75 86 74 88 / 20 60 50 40 GNV 71 90 71 90 / 40 50 40 40 OCF 71 90 71 90 / 40 50 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ZAPPE MARINE/FIRE WX...CAMP AVIATION...CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 610 AM EDT MON SEP 4 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-051000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 610 AM EDT MON SEP 4 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING STRIKES. THE SHOWERS WILL BE MORE NUMEROUS OVER NORTHEAST FLORIDA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT MON SEP 4 2006 FLZ021-022-042130- COLUMBIA-SUWANNEE- 443 PM EDT MON SEP 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN SUWANNEE AND SOUTHERN COLUMBIA COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF COLUMBIA...OR 4 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FORT WHITE AND COLUMBIA THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 455 PM EDT MON SEP 4 2006 FLZ036-042145- ALACHUA- 455 PM EDT MON SEP 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST ALACHUA COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 9 MILES WEST OF UNIVERSITY OF FLORIDA TO 6 MILES SOUTHWEST OF UNIVERSITY OF FLORIDA...DRIFTING SLOWLY AROUND 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND UNIVERSITY OF FLORIDA THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 517 PM EDT MON SEP 4 2006 FLZ040-042145- MARION- 517 PM EDT MON SEP 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF FLEMINGTON...OR 8 MILES NORTHEAST OF WILLISTON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLEMINGTON... MCINTOSH...SPARR...REDDICK AND LOWELL THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 521 PM EDT MON SEP 4 2006 FLZ037-042200- PUTNAM- 521 PM EDT MON SEP 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PUTNAM COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF WELAKA...OR 5 MILES SOUTHWEST OF POMONA PARK...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...POMONA PARK AND GEORGETOWN THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 523 PM EDT MON SEP 4 2006 GAZ133-042215- JEFF DAVIS- 523 PM EDT MON SEP 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF DENTON...OR 8 MILES SOUTH OF HAZLEHURST...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DENTON THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 526 PM EDT MON SEP 4 2006 FLZ025-032-042200- CLAY-DUVAL- 526 PM EDT MON SEP 4 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF JACKSONVILLE HEIGHTS... OR 10 MILES NORTHWEST OF LAKESIDE...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NORMANDY AND JACKSONVILLE HEIGHTS THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 58 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531793.